Erectile DysfunctionHealth News

Decreased potency in men

So, libido is understood as sexual attraction, as well as the desire to have intimacy. Depending on the man, it can be low, normal or high, and each case is considered normal. It is worth talking about the problem if libido has decreased and does not return to the usual level, i.e. it is necessary to monitor the personal norm in order to detect changes in time and correct the condition. We suggest considering why there is a decreased potency in men and what to do in this case.

Why does decreased potency (libido)?

Libido is influenced by many factors, primarily mood and physical condition. A decrease in libido is attributed to disorders of sexual function, in which sexual desire becomes less pronounced. The general list of reasons includes:

Regardless of the reason, a decreased potency in men leads to a violation of regular sexual life. Stagnation develops in the pelvic organs, depression and serious psychological disorders can form.

What diseases reduce libido?

A decrease in libido in men at a young or mature age may be caused by disturbances in any of the links responsible for the appearance of sexual desire. Sexual function is regulated by the endocrine system, testosterone is produced in the testicles, which are controlled by the hypothalamus and pituitary gland, and the central and peripheral nervous systems are responsible for erection and ejaculation. Disorders in these organs and systems are the cause of a decrease in libido. Diseases of the cardiovascular, digestive systems, as well as kidneys or lungs can also contribute to this.

Taking medications

If a man is undergoing treatment with any drugs (not counting Viagra), a decrease in libido may be observed throughout the reception. After the drug is discontinued, sexual desire usually recovers to its previous level. For this reason, no adjustment is required here.

What drugs reduce libido in men:

  • antidepressants;
  • neuroleptics;
  • beta blockers;
  • opioid painkillers;
  • antihistamines;
  • aromatase inhibitors.

Male libido is also affected by anti-baldness drugs. An example of such a drug is Propecia. The drug reduces the indicator of dihydrotestosterone – a free form of testosterone, which is important for libido. Men who took the drug most often complained about a decrease in potency and erectile dysfunction. Taking the medication can lead to erectile dysfunction.

Decreased potency: Reduced testosterone

A decrease in libido in men after 40-50 years can be caused by a natural decrease in the amount of testosterone. The reason is often the male menopause – andropause. Like menopause in women, it is a natural extinction of male reproductive function. Symptoms of decreased libido in men are the main sign of andropause. There may be slower arousal, a reduction in the number of sexual contacts, a more rare appearance of sexual fantasies.

decreased potency

Psychological problems

Psychological and emotional problems are no less important among the causes of decreased libido in men. Sexual desire can be influenced by:

  • self-doubt, a sense of security and personal well-being;
  • severe stress and fatigue, poor sleep, constant lack of sleep;
  • the presence of unhealthy concepts about sex due to excessive religiosity and family traditions;
  • problems with a partner, conflicts, unwillingness to share experiences with each other, inability to openly talk about sexual preferences;
  • lack of sexual attraction on the part of the partner (this may affect the libido of the second partner).

The main reasons for the decrease in libido in men after 30 years and at a young age, experts believe it is psychological problems. Among them are depression, mood decline, stress, physical and mental overstrain, as well as family and intrapersonal problems leading to sexual disharmony of the couple.

Regardless of the reason for a decrease in libido, a man needs to consult a urologist-andrologist.

Leave a Reply

Your email address will not be published. Required fields are marked *